Advertisement

Extremes

, Volume 20, Issue 2, pp 451–474 | Cite as

On the asymptotics of supremum distribution for some iterated processes

  • Marek Arendarczyk
Open Access
Article

Abstract

In this paper, we study the asymptotic behavior of supremum distribution of some classes of iterated stochastic processes \(\{X(Y(t)) : t \in [0, \infty )\}\), where \(\{X(t) : t \in \mathbb {R} \}\) is a centered Gaussian process and \(\{Y(t): t \in [0, \infty )\}\) is an independent of {X(t)} stochastic process with a.s. continuous sample paths. In particular, the asymptotic behavior of \(\mathbb {P}(\sup _{s\in [0,T]} X(Y (s)) > u)\) as \(u \to \infty \), where T>0, as well as \(\lim _{u\to \infty } \mathbb {P}(\sup _{s\in [0,h(u)]} X(Y (s)) > u)\), for some suitably chosen function h(u) are analyzed. As an illustration, we study the asymptotic behavior of the supremum distribution of iterated fractional Brownian motion process.

Keywords

Exact asymptotics Supremum distribution Iterated process Iterated fractional brownian motion Gaussian process 

AMS 2000 Subject Classifications

Primary 60G15 60G18 Secondary 60G70 

References

  1. Adler, R. J.: An introduction to continuity, extrema, and related topics for general Gaussian processes Inst. Math. Statist. Lecture Notes -Monograph Series, vol. 12, Inst. Math. Statist., Hayward, CA (1990)Google Scholar
  2. Allouba, H., Zheng, W.: Brownian-time processes: the PDE connection and the half-derivative generator. Ann. Probab. 29(4), 1780–1795 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  3. Arendarczyk, M., Dȩbicki, K.: Asymptotics of supremum distribution of a Gaussian process over a Weibullian time. Bernoulli 17(1), 194–210 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  4. Arendarczyk, M., Dȩbicki, K.: Exact asymptotics of supremum of a stationary Gaussian process over a random interval. Statist. Probab. Lett. 82, 645–652 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. Aurzada, F., Lifshits, M.: On the small deviation problem for some iterated processes. Elec. J. Prob. 14(68), 1992–2010 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Bertoin, J.: Iterated Brownian motion and stable \(\frac {1}{4}\) subordinator. Statist. Probab. Lett. 27(2), 111–114 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  7. Burdzy, K.: Some path properties of iterated Brownian motion. Cinlar, E. (ed.) et al., Seminar on stochastic processes. Held at the Univ. of Washington, DC, USA, March 26-28, 1992. Basel: Birkhuser. Prog. Probab. 33, pp. 67–87 (1993)Google Scholar
  8. Burdzy, K.: Variation of iterated Brownian motion. Dawson, D. A. (ed.), Measure-valued processes, stochastic partial differential equations, and interacting systems. Providence, RI: American Mathematical Society. CRM Proc. Lect. Notes. 5, pp. 35–53 (1994)Google Scholar
  9. Burdzy, K., Khoshnevisan, D.: The level sets of iterated Brownian motion. In: Seminaire de Probabilites, XXIX, volume 1613 of Lecture Notes in Math, pp 231–236. Springer, Berlin (1995)Google Scholar
  10. Curien, N., Konstantopoulos, T.: Iterating Brownian motions, ad libitum. J. Theor. Probab. 27(2), 433–448 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. Dȩbicki, K., Hashorva, E., Ji, L.: Tail Asymptotics of Supremum of Certain Gaussian Processes over Threshold Dependent Random Intervals. Extremes 17(3), 411–429 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. Dȩbicki, K., Zwart, A. P., Borst, S. C.: The Supremum of a Gaussian Process over a Random Interval. Stat. Prob. Lett. 68, 221–234 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  13. Eisenbaum, N., Shi, Z.: Uniform oscillations of the local time of iterated Brownian motion. Bernoulli 5(1), 49–65 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Funaki, T.: Probabilistic construction of the solution of some higher order parabolic differential equation[s]. Proc. Japan Acad. Ser. A 55, 176–179 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  15. Hu, Y., Pierre-Loti-Viaud, D., Shi, Z.: Laws of the iterated logarithm for iterated Wiener processes. J. Theor. Probab. 8(2), 303–319 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  16. Khoshnevisan, D., Lewis, T. M.: Chungs law of the iterated logarithm for iterated Brownian motion. Ann. Inst. H. Poincar Probab. Statist. 32(3), 349–359 (1996)MathSciNetzbMATHGoogle Scholar
  17. Khoshnevisan, D., Lewis, T. M.: Iterated Brownian motion and its intrinsic skeletal structure. In: Seminar on Stochastic Analysis, Random Fields and Applications (Ascona, 1996), vol. 45 of Progr. Probab., pp 201–210. Birkhauser, Basel (1999)Google Scholar
  18. Kozubowski, T. J., Meerschaert, M. M., Molz, F. J., Lu, S.: Fractional Laplace model for hydraulic conductivity. Geophys. Res. Lett. 31, L08501 (2004)Google Scholar
  19. Kozubowski, T. J., Meerschaert, M. M., Podgórski, K.: Fractional Laplace Motion. Adv. Appl. Probab. 38, 451–464 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  20. Lifshits, M.: Lectures on Gaussian Processes. Springer, Heidelberg (2012)CrossRefzbMATHGoogle Scholar
  21. Linde, W., Shi, Z.: Evaluating the small deviation probabilities for subordinated Lévy processes. Stoch. Process. Appl. 113(2), 273–287 (2004)CrossRefzbMATHGoogle Scholar
  22. Linde, W., Zipfel, P.: Small deviation of subordinated processes over compact sets. Probab. Math. Statist. 28(2), 281–304 (2008)MathSciNetzbMATHGoogle Scholar
  23. Michna, Z.: Self-similar processes in collective risk theory. J. Appl. Math. Stoch. Anal. 11, 429–448 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  24. Nane, E.: Laws of the iterated logarithm for α-time Brownian motion. Electron. J. Probab. 11(18), 434–459 (2006). (electronic)MathSciNetCrossRefzbMATHGoogle Scholar
  25. Nourdin, I., Peccati, G.: Weighted power variations of iterated Brownian motion. Electron. J. Probab. 13, 1229–1256 (2008). (electronic)MathSciNetCrossRefzbMATHGoogle Scholar
  26. Pickands, J.: Asymptotic properties of maximum in a stationary Gaussian process. Trans. Amer. Soc. 145, 75–86 (1969)MathSciNetzbMATHGoogle Scholar
  27. Piterbarg, V. I.: Asymptotic methods in the theory of Gaussian processes and fields Translations of Mathematical Monographs 148, AMS, Providence (1996)Google Scholar
  28. Shi, Z.: Lower limits of iterated Wiener processes. Statist. Probab. Lett. 23 (3), 259–270 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  29. Tan, Z., Hashorva, E., Peng, Z.: Asymptotics of maxima of strongly dependent Gaussian processes. J. Appl. Probab. 49, 1106–1118 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  30. Tan, Z., Hashorva, E.: Exact tail asymptotics for the supremum of strongly dependent Gaussian processes over a random interval. Lith. Math. J. 53, 91–102 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  31. Turban, L.: Iterated random walk. Europhys. Lett. 65(5), 627–632 (2004)CrossRefGoogle Scholar

Copyright information

© The Author(s) 2016

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Mathematical InstituteUniversity of WrocławWrocławPoland

Personalised recommendations